Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave was moving into the southeast U.S. and helping to carve out a full-latitude negatively tilted eastern U.S. trough. This trough swept through the eastern U.S. between March 31st and April 2nd. Widespread showers and thunderstorms accompanied this system across north and central Georgia. However, because of several days of previous convective activity, the atmosphere was relatively stable in comparison to the March 26th - March 28th period. Although some of the thunderstorms became strong and many produced heavy rain, none of the thunderstorms reached severe limits. Early during the event, a storm approached severe limits in northwest Georgia near Ringgold and produced penny-sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 29, 8:15 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 29, 8:15 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT TUE MAR 29 2011
.UPDATE...
CURRENT FORECAST APPEARS TO BE ON TRACK. GIVEN UPSTREAM CONVECTIVE
TRENDS ACROSS LA/AR/TN...WAS CONCERNED THAT A FLOOD WATCH MAY BE
NEEDED FOR PARTS OF N GA TONIGHT...WHERE IT WON'T TAKE MUCH RAIN TO
PUSH RIVERS UP TO BANKFULL. HOWEVER...MODEL QPF GENERALLY CONSISTENT
WITH 0.75-1.00 INCH ACROSS THE NW/FAR NC AREAS...0.50 INCH AROUND
ATL...AND 1.0-1.5 INCH ACROSS CENTRAL COUNTIES. HIRES WRF AGREES
WITH THIS ASSESSMENT DEVELOPING THE STRONGER CONVECTION WITH TIME
TOWARD THE GULF COASTAL AREAS. THIS IS CONSISTENT WITH SFC LOW
TRACKING ACROSS S/SE GA BY EARLY THU. THUS...WILL NOT ISSUE A FLOOD
WATCH AT THIS TIME...BUT WILL NOTE THAT THE SITUATION NEEDS TO BE
CLOSELY MONITORED...GIVEN CURRENT CONVECTIVE TRENDS...IN THE EVENT
THAT CONVECTION FURTHER NORTH TURNS OUT TO BE MORE THAN
EXPECTED...WITH LESS FURTHER SOUTH.
AS NOTED EARLIER...SEVERE THREAT APPEARS MINIMAL. ELEVATED
INSTABILITY WILL SUPPORT CONVECTION OVERNIGHT AND EARLY WED. WILL
NEED TO WATCH FOR POTENTIALLY STRONGER CONVECTION WED AFTERNOON AS
AIR MASS BECOMES MORE UNSTABLE IN THE WARM SECTOR...BUT UPPER
SUPPORT...DYNAMICS...AND SHEAR AT THAT POINT ARE WEAK.
FOR TEMPS...MOST AREAS HAVE WARMED 1-2 DEGREES SINCE
MID-AFTERNOON...THUS THE WEDGE APPEARS TO BE SLOWLY ERODING FROM THE
SW. NEAR STEADY OR SLOWLY RISING TEMPS AS DEPICTED IN THE CURRENT
GRIDS APPEARS REASONABLE.
19
&&
.PREV DISCUSSION... /ISSUED 752 PM EDT TUE MAR 29 2011/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A VERY DIFFICULT FORECAST FOR THE SHORT TERM. SOME BIG DIFFERENCES
BETWEEN THE MODELS TO CONTEND WITH. HIGH PRESSURE CONTINUES TO
RIDGE DOWN THE EASTERN SEABOARD AS AN AREA OF SURFACE LOW PRESSURE
WILL MOVE OFF THE GULF AND INTO THE LOWER MISSISSIPPI VALLEY
TONIGHT IN RESPONSE TO A SHORTWAVE PUSHING OFF THE NORTHERN/CENTRAL
ROCKIES TONIGHT. NAM IS MORE AGGRESSIVE WITH THE SYSTEM...AND
ALSO STRONGER WITH THE HIGH. ECMWF IS WEAKEST...WITH THE GFS
IN BETWEEN. NORMALLY I MIGHT CONSIDER SIDING WITH THE GFS AS A SORT
OF BLENDED SOLUTION...BUT AM THINKING THAT THE NAM HAS A SLIGHTLY
BETTER HANDLE ON THE STRENGTH OF THE COLD DOME. WHILE THIS DOES
RESULT IN SLIGHTLY DIFFERENT TEMPS TONIGHT...IT'S REALLY SEEN IN
HIGH TEMPS ON WEDNESDAY WITH THE NAM 5-10 DEGREES COOLER WITH THE
GFS (E.G., MET 63...MAV 73 AT AHN). COULD BE A HUGE BUST...BUT
HAVE LEANED TOWARD THE COOLER NAM. ALSO SOME DIFFERENCES IN
QPF...WITH THE NAM ON THE HIGHER SIDE. HOWEVER...THERE IS SOME
CONVECTIVE FEEDBACK SHOWING UP IN NAM SO WHILE I DO PREFER THE
NAM'S TEMPS (OR AT LEAST AM LEANING THAT WAY)...THINK THAT IT MAY
BE A LITTLE OVERDONE ON QPF. IN ANY CASE...IT WILL RAIN TONIGHT
AND INTO TOMORROW...SO HAVE JUST BLANKETED THE AREA WITH 100%
POPS...SEE NO REASON TO FIDDLE AROUND WITH IT. SEE HYDROLOGY
SECTION BELOW FOR MORE THOUGHTS WITH THE RAIN.
INSTABILITY INCREASES LATE TONIGHT AHEAD OF THE LOW PRESSURE...
WITH MORE MOIST AIR ADVECTING IN TOWARD 12Z. BECAUSE THE NAM KEEPS
THE HIGH A LITTLE STRONGER...IT ALSO HAS LESS SURFACE INSTABILITY
WITH THE GFS AND INDICATES A MORE ISENTROPIC/OVERRUNNING RAIN
SITUATION. HOWEVER...BOTH MODELS DO HAVE ELEVATED INSTABILITY
(ABOVE ABOUT 850MB) SO WITH FORCING CONTRIBUTED BY THE SHORTWAVE
PUSHING THROUGH ALOFT...HAVE INCLUDED SLIGHT CHANCE THUNDER LATE
TONIGHT INCREASING TO CHANCE AND LIKELY DURING THE DAY ON
WEDNESDAY. NOT REAL IMPRESSED WITH ANY CHANCE OF SEVERE WEATHER
GIVEN THE LOW-LEVEL INVERSION...BUT THERE IS SOME WEAK TO MODERATE
SHEAR ALOFT AND EVEN WITH THE LOW CAPES...HAIL MIGHT BE POSSIBLE.
SPC DOES HAVE US IN A GENERAL THUNDER AREA.
WE MIGHT SEE A BRIEF BREAK AFTER THIS FIRST SYSTEM PUSHES
THROUGH...BUT AM NOT HEDGING BETS ON THAT AS A SERIES OF
SHORTWAVES WILL CONTINUE TO PUSH THROUGH THE REGION DURING THE
SHORT TERM AND EVEN INTO THE FIRST PART OF THE EXTENDED. POPS
RANGE FROM SLIGHT TO CHANCE THROUGH THE REMAINDER OF THE SHORT
TERM AS THESE SYSTEMS MOVE THROUGH. MOST OF THE RAIN LOOKS LIKE IT
WILL AFFECT SOUTH AND CENTRAL GEORGIA (WHICH MAY HELP WITH THE
FIRES DOWN THERE). TEMPS SHOULD BE NEAR NORMAL...POSSIBLY JUST
BELOW.
LONG TERM /FRIDAY THROUGH TUESDAY/...
STRONG LONGWAVE TROUGH DOMINATES THE EASTERN THIRD OF THE COUNTRY
AS WE MOVE INTO THE EXTENDED. SHORTWAVE SHOULD MOVE THROUGH THE
NORTHWEST FLOW FRIDAY NIGHT. THE WEEKEND SHOULD BE PLEASANT WITH
NEAR NORMAL TEMPS AS WE BEGIN TO TRANSITION FROM TROUGHING TO WEAK
RIDGING ALOFT. VERY STRONG SYSTEM DEVELOPING IN THE CENTRAL PLAINS
SUNDAY NIGHT WILL PUSH EAST EARLY IN THE WORKWEEK. ECMWF IS MUCH
FASTER THAN THE GFS WITH THIS STEMS...WITH THE SURFACE LOW IN
MISSOURI 00Z MONDAY (GFS BACK IN WESTERN KANSAS AT THE SAME TIME).
ECMWF SPREADS PRECIP ACROSS THE DEEP SOUTH AND SOUTHEAST MONDAY
EVENING...GFS HOLDS OFF TILL TUESDAY. GFS HAS INSTABILITY
INCREASING SIGNIFICANTLY AHEAD OF THE SYSTEM...ESPECIALLY ACROSS
THE MID SOUTH. A LOT OF UNCERTAINTY STILL WITH THIS SYSTEM...SEE
SWOD48.
25
&&
HYDROLOGY...
QPF OF 1-3" PREDICTED FOR PORTIONS OF NORTH GEORGIA...A LITTLE
LESS THAN CURRENT FORECAST FFG...SO NOT MUCH CONCERN OF FLASH
FLOODING. HOWEVER...RIVERS REMAIN HIGH HAVING JUST CRESTED IN THE
PAST DAY OR SO. RUNOFF FROM TONIGHT'S RAIN WILL CAUSE THEM TO RISE
AGAIN. CURRENT QPF ALREADY PUTTING A COUPLE OF POINTS NEAR TO JUST
ABOVE FLOOD STAGE. HOWEVER...DO NOT THINK THIS WILL BE WIDESPREAD
ENOUGH FOR A FLOOD WATCH AT THIS TIME...THOUGH THE SITUATION WILL
BE MONITORED IN CASE ONE IS NEEDED.
25
&&
.AVIATION...
00Z UPDATE...
PRIMARY CONCERN IS TIMING OF PRECIPITATION AND CONVECTION
TOMORROW. LOW CIGS TONIGHT WILL CONTINUE TO TREND DOWN. SHOULD GO
INTO IFR CIGS AROUND 04Z OR SO. VSBYS MAY DROP TO MVFR AT SEVERAL
AIRPORTS DUE TO DRIZZLE AT 04Z AS WELL...ATL SHOULD STAY UP BUT
WILL CONTINUE TO MONITOR. AMOUNT OF INSTABILITY IN QUESTION FOR
TOMORROW. MAY BE VERY HARD TO SEE MUCH TSRA AT ATL. HAVE DROPPED
TSRA UNTIL 19Z AT ATL BUT DID KEEP A CB AT 15Z TO INDICATE A
LIKELY ELEVATED CONVECTION ON TOP OF COOL SURFACE LAYER. LATEST
MODEL GUIDANCE STARTING TO COME IN LINE WITH THIS COOLER LESS
UNSTABLE SCENARIO. SWITCH TO SW WINDS AT 19Z AND END OF PRECIP
AROUND 21Z AT ATL WITH CLEARING AFTER 00Z THURS.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON CIGS...VSBYS AND WINDS.
MEDIUM CONFIDENCE ON PRECIP TIMING.
LOW CONFIDENCE ON PROBABILITY OF TSRA.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 50 61 47 59 / 90 100 40 50
ATLANTA 52 62 45 60 / 90 100 30 40
BLAIRSVILLE 50 57 42 54 / 100 100 30 40
CARTERSVILLE 49 64 44 59 / 100 100 30 40
COLUMBUS 55 70 50 65 / 90 100 40 60
GAINESVILLE 51 60 47 56 / 100 100 30 40
MACON 54 68 52 65 / 80 100 40 60
ROME 55 61 45 62 / 100 100 20 30
PEACHTREE CITY 51 64 45 61 / 90 100 30 50
VIDALIA 55 68 56 67 / 50 100 50 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/13/19
Hazardous weather outlook, Mar 29, 9:10 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT TUE MAR 29 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 PM EDT TUE MAR 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE TOWARDS DAYBREAK.
.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE GULF COASTAL STATES WILL LIFT
NORTHWARD INTO SOUTH GEORGIA TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS TONIGHT WILL
BE LOCALLY HEAVY RAINS AND CLOUD-TO-GROUND LIGHTNING.
.DISCUSSION...
RICH MOISTURE WILL SLOWLY INCREASE ACROSS THE AREA TONIGHT.
INSTABILITY MAY REACH LEVELS SUFFICIENT TO PRODUCE ISOLATED ELEVATED
THUNDERSTORMS ACROSS PORTIONS OF WESTERN GEORGIA TOWARDS DAYBREAK.
ANY STORMS WILL REMAIN WELL BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY THROUGH THURSDAY
MORNING AND AGAIN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
SNELSON
Hail, Catoosa
- When
- March 30, 12:10 AM EST to 12:12 AM EST
- Where
- Catoosa County, 1.5 mi SW of Ringgold to 0.5 mi E of Ringgold
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.905, -85.139
A storm spotter observed penny-sized hail near Ringgold.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Florida, March 30 to 31, 20117 injured · $6.1 million · EF1 · 47 events
- Hail and Damaging Winds in Florida, March 30, 2011$800,000 · 2 in hail · 34 events
- Debris Flow and Flooding in Idaho, March 30 to 31, 2011$1.8 million · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 30 to 31, 201176 kt wind · 43 events
- Hail and Damaging Winds in Florida, March 30, 2011$37,000 · 1 in hail · 8 events
- Dense Fog in North Carolina, March 30 to 31, 2011$40,000 · 1 event
- High Surf in Hawaii, March 30 to 31, 201111 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, March 30, 201174 kt wind · 8 events
- High Wind in Wyoming, March 30 to 31, 201155 kt wind · 7 events
- High Wind in Montana, March 30 to 31, 201156 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 30, 20113 events
- Debris Flow and Flood in Washington, March 30 to 31, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293138.